Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Phoenix, AZ

September 12, 2011Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 12, 2011, 4:01 PM MST for Yuma County, Arizona. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2011, 4:01 PM MST (23:01 UTC)
Expired
Sep 12, 2011, 5:00 PM MST
In force
59 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 13 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 4:50 PM MSTHAIL 0.755 E Yuma, AZAT AVE 6E AND 32ND STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
2585 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WUUS55 KPSR 122301
SVRPSR
AZC027-130000-
/O.NEW.KPSR.SV.W.0062.110912T2301Z-110913T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
401 PM MST MON SEP 12 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...GADSDEN...FORTUNA
  FOOTHILLS...

* UNTIL 500 PM MST/500 PM PDT/

* AT 358 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF ARABY...OR 11 MILES SOUTHEAST OF YUMA...AND MOVING NORTH
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLAISDELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3247 11480 3249 11483 3262 11482 3274 11471
      3273 11459 3278 11452 3280 11442 3243 11433
TIME...MOT...LOC 2301Z 193DEG 12KT 3255 11453

$$

HV
2 follow-up statements
399 
WWUS55 KPSR 122331
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
431 PM MST MON SEP 12 2011

AZC027-130000-
/O.CON.KPSR.SV.W.0062.000000T0000Z-110913T0000Z/
YUMA AZ-
431 PM MST MON SEP 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM 
MST/500 PM PDT/ FOR WEST CENTRAL YUMA COUNTY...INCLUDING YUMA AND
VICINITY...

AT 420 PM MST...A COUPLE OF SEVERE THUNDERSTORMS CONTINUE TO DEVELOP 
AROUND YUMA AND VICINITY...MOVING NORTH AT 10 MPH. THERE WERE 
REPORTS OF 50 MPH WIND GUSTS AND 1/4 MILE VISIBILITIES AROUND YUMA 
AT 420 PM.

A SEVERE THUNDERSTORM WARNING MEANS THUNDERSTORMS ARE CAPABLE OF 
PRODUCING 60 MPH WINDS...AND LARGE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3247 11480 3249 11483 3262 11482 3274 11471
      3273 11459 3278 11452 3280 11442 3243 11433
TIME...MOT...LOC 2328Z 193DEG 12KT 3264 11451

$$

HV
497 
WWUS55 KPSR 130005
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST MON SEP 12 2011

AZC027-130012-
/O.EXP.KPSR.SV.W.0062.000000T0000Z-110913T0000Z/
YUMA AZ-
505 PM MST MON SEP 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YUMA COUNTY HAS
EXPIRED...

SEVERE THUNDERSTORMS IN THE YUMA AREA HAD WEAKENED AT 5 PM. THE 
SEVERE THUNDERSTORM WARNING ISSUED EARLIER WAS ALLOWED TO EXPIRE. 

THERE WERE REPORTS OF 50 MPH WINDS...DENSE BLOWING DUST WITH LESS 
THAN 1/4 MILE VISIBILITIES...AND HAILSTONES AT LEAST 3/4 INCHES IN 
DIAMETER.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP NORTH OF YUMA ALONG U.S. 95.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

LAT...LON 3247 11480 3249 11483 3262 11482 3274 11471
      3273 11459 3278 11452 3280 11442 3243 11433
TIME...MOT...LOC 2331Z 193DEG 12KT 3265 11451

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:10 PM MST, 51 minutes earlier.

Area forecast discussion, Sep 12, 3:10 PM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 PM MST MON SEP 12 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL REMAIN CENTERED NEAR THE SOUTHERN
CALIFORNIA COAST THROUGH THIS EVENING. IT WILL THEN MOVE ONLY SLOWLY
EAST...REACHING SOUTHERN NEVADA WEDNESDAY...THEN ACROSS THE ARIZONA-
UTAH BORDER WEDNESDAY NIGHT AND THURSDAY. THIS MEANS A CONTINUED
CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
MAINLY IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA THROUGH TUESDAY.
STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN ARE PROBABLE
WITH SOME STORMS IN SOUTH-CENTRAL ARIZONA ALONG WITH DENSE BLOWING
DUST AHEAD OF THE STORMS. DRIER AIR FROM THE SOUTHWEST IS EXPECTED
TO BRING A DECREASE IN THE CHANCE OF STORMS WEDNESDAY WITH DRY AND
GRADUALLY WARMER WEATHER THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...
CONSIDERABLE CLOUDINESS COVERED SOUTH-CENTRAL ARIZONA DESERT AREAS
WITH SCATTERED SHOWERS AND THUNDERSTORMS SOUTHWEST AND WEST OF
PHOENIX MOVING TOWARD THE GREATER PHOENIX AREA EARLY THIS AFTERNOON.
IT WAS PARTLY SUNNY ELSEWHERE WITH ISOLATED SHOWERS AND
THUNDERSTORMS IN LA PAZ COUNTY AND YUMA COUNTY.

TEMPERATURES WERE GENERALLY SLIGHTLY WARMER IN THE SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER WITH LITTLE CHANGE ELSEWHERE.
WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHEAST
AND SOUTH 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA TO THE LOWER COLORADO RIVER VALLEY AND
LIGHT AND VARIABLE IN SOUTHEAST CALIFORNIA.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL AND
SOUTHWEST ARIZONA THAT WERE TO THE SOUTH AND WEST OF PHOENIX TO
CONTINUE DEVELOPING AND MOVING NORTHEAST INTO THE GREATER PHOENIX
AREA THIS EVENING.

ONCE AGAIN...DENSE BLOWING DUST IS PROBABLE AHEAD OF THE
STORMS...ESPECIALLY THE AREA FROM THE CASA GRANDE AREA TO THE GREATER
PHOENIX AREA AND GILA BEND LATE THIS AFTERNOON AND THIS EVENING.

ALSO...ONCE AGAIN...STRONG GUSTY DAMAGING WINDS...HAIL...AND
HEAVY RAIN ARE ALSO EXPECTED WITH SOME STORMS IN SOUTH-CENTRAL
ARIZONA THIS AFTERNOON AND THIS EVENING. THIS WILL POSSIBLY
INCLUDE PORTIONS OF THE GREATER PHOENIX AREA BY THIS EVENING.

.PREVIOUS DISCUSSION...
TUESDAY AND WEDNESDAY...THE UPPER LOW PRESSURE SYSTEM TAKES ON A
MORE DISTINCT STRUCTURE BY TUESDAY AND THE MODELS SHOW SOMETHING OF
A CONFLUENCE OF JETSTREAMS OVER SOUTHERN ARIZONA ALONG WITH A BIT OF
Q FORCING. THERE IS MODEL DISAGREEMENT ON THE MOISTURE DISTRIBUTION
WITH THE NAM TRACKING DECENT MOISTURE WELL WEST INTO SOUTHEAST
CALIFORNIA WHILE THE GFS DOESNT TAKE IT QUITE AS FAR WEST. THE SREF
IS IN AGREEMENT WITH THE NAM. POPS REFLECT A BLENDED APPROACH WITH
CLIMATOLOGY IN MIND. IF TODAY/TONIGHT IS RELATIVELY QUIET...THEN
TUESDAY WOULD BE OUR BEST OPPORTUNITY FOR STORMS AND SEVERE
POTENTIAL. BUT AGAIN...THE AREAL COVERAGE OF STORMS BEING SEVERE IS
WOULD BE SMALL. MODELS AGREE THERE WILL BE A DECLINE IN MOISTURE
WEDNESDAY AS THE MAIN LOW MOVES FROM SOUTHERN CALIFORNIA INTO
ARIZONA. WITH SOME SUBTLE COOLING ALOFT AND LINGERING
MOISTURE...EXPANDED THE SLIGHT CHANCE CHANCE POPS TO INCLUDE THE
PHOENIX AREA WEDNESDAY EVENING.

THURSDAY THROUGH SUNDAY...GFS AND ECMWF AGREE THAT TROUGHING WILL
LINGER OVER THE WEST BUT IN A MORE TRANSIENT AND WEAKER FASHION THAN
WHAT WE HAVE HAD. MOISTURE WILL CONTINUE TO DECLINE WITH SLIGHT
CHANCE POPS BEING CONFINED TO ZONE 24 BEFORE DISSIPATING ALTOGETHER
SATURDAY AND SUNDAY. BECAUSE OF THE LINGERING TROUGHING...TEMPS WILL
BE SLOW TO CLIMB BUT WILL EVENTUALLY BE ONLY NEAR OR SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
AREA OF BEST STORM DEVELOPMENT LIES TO THE SOUTHWEST AND SOUTH OF
PHOENIX THROUGH THE EVENING...WITH ALREADY SCATTERED STORMS
DEVELOPING IN SOUTHWESTERN MARICOPA COUNTY NEAR GILA BEND. OVERALL
STORM MOTION SUPPORTS SHOWERS AND THUNDERSTORMS MOVING NORTH INTO
AREAS OF PHOENIX THIS AFTERNOON/EVENING. GUSTY OUTFLOW WINDS CAPABLE
OF GENERATING BLDU AND PERIODS OF REDUCED VSBYS AFFECTING KPHX AND
KIWA AFTER 12/2300Z. OUTFLOWS ARE EXPECTED TO MOVE THROUGH THE
CITY...STILL UNSURE ABOUT THEM INITIATING ADDITIONAL STORMS ACROSS
THE METRO AREA. FOR NOW...KEPT VICINITY THUNDER THROUGH THIS
EVENING...UNTIL 13/0600Z.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH....
THUNDERSTORMS WILL REMAIN MOSTLY CONFINED TO ARIZONA THIS EVENING.
WITH AN AREA OF LOW PRESSURE OFF THE SOUTHERN CA COAST...SOUTHERLY
FLOW AT KBLH AND WESTERLY FLOW AT KIPL WILL PERSIST THROUGH EARLY
THIS WEEK. EXPECT CLEAR SKIES OVERNIGHT WITH AFTERNOON FAIR WEATHER
CUMULUS IN THE AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AIR WILL START TO WORK INTO THE REGION LATE THURSDAY AND INTO
FRIDAY...LASTING INTO THE BEGINNING OF NEXT WEEK. AFTERNOON
HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT
RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING
TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER
LEVEL TROUGHING HOLDS OVER THE REGION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS
PREVIOUS DISCUSSION...AJ
AVIATION...NOLTE
FIRE WEATHER...NOLTE
Hazardous weather outlook, Sep 12, 5:42 AM MST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
542 AM MST MON SEP 12 2011

AZZ021>023-026>028-131245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
542 AM MST MON SEP 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED
AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE FOR SEVERE WEATHER CONTINUES TUESDAY WITH SOME OF THE
STORMS CAPABLE OF LOCALIZED AREAS OF
DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. THERE
WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY BEFORE
STORM CHANCES DISSIPATE ALTOGETHER THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY.

AZZ024-131245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
542 AM MST MON SEP 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THERE
IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE FOR SEVERE WEATHER CONTINUES TUESDAY WITH SOME OF THE
STORMS CAPABLE OF LOCALIZED AREAS OF
DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. STORM
CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A FURTHER
DECLINE THURSDAY AND FRIDAY BEFORE DISSIPATING ALTOGETHER SATURDAY
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-131245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
542 AM MST MON SEP 12 2011 /542 AM PDT MON SEP 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY NEAR THE LOWER
COLORADO RIVER VALLEY. THERE IS POTENTIAL FOR THE STRONGEST STORMS
TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY....MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. THERE
IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WIND...HAIL...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 12, 1:20 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
120 PM MST MON SEP 12 2011

AZZ027-122100-
MARICOPA AZ-
120 PM MST MON SEP 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 200 PM MST

AT 115 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
FEW STRONG THUNDERSTORM ABOUT 20 MILES SOUTHEAST OF GILA BEND...
MOVING NORTH AT 25 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
   BIG HORN AND  FREEMAN...
   BOSQUE...
   SONORAN NATIONAL MONUMENT...
   ESTRELLA...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3313 11259 3309 11224 3256 11226 3269 11280
TIME...MOT...LOC 2018Z 200DEG 24KT 3285 11249

MEYERS
Special weather statement, Sep 12, 1:21 PM MST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
121 PM MST MON SEP 12 2011

AZZ027-122100-
MARICOPA AZ-
121 PM MST MON SEP 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 200 PM MST

AT 115 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
FEW STRONG THUNDERSTORMS ABOUT 20 MILES SOUTHEAST OF GILA BEND...
MOVING NORTH AT 15 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
   BIG HORN AND  FREEMAN...
   BOSQUE...
   SONORAN NATIONAL MONUMENT...
   ESTRELLA...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3313 11259 3309 11224 3256 11226 3269 11280
TIME...MOT...LOC 2018Z 200DEG 24KT 3285 11249

MEYERS
Special weather statement, Sep 12, 2:24 PM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
224 PM MST MON SEP 12 2011

AZZ027-028-122215-
PINAL AZ-MARICOPA AZ-
224 PM MST MON SEP 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 315 PM MST

AT 223 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
FREEMAN TO 9 MILES NORTHEAST OF KAKA TO 12 MILES SOUTHEAST OF KAKA...
AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   ESTRELLA SAILPORT...
   MARICOPA...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3307 11246 3318 11193 3276 11192 3276 11204
      3273 11204 3272 11206 3272 11214 3268 11216
      3268 11220 3250 11221 3250 11248
TIME...MOT...LOC 2124Z 236DEG 19KT 3294 11221 3258 11217
          3242 11214

HIRSCH
Special weather statement, Sep 12, 2:55 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST MON SEP 12 2011

AZZ027-028-122300-
PINAL AZ-MARICOPA AZ-
255 PM MST MON SEP 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 400 PM MST

AT 251 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF FREEMAN...MOVING NORTHEAST AT 20
MPH TOWARDS STANFIELD.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   CASA GRANDE...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3289 11226 3314 11187 3288 11169 3276 11198
      3276 11204 3273 11205 3271 11209 3272 11214
TIME...MOT...LOC 2154Z 240DEG 16KT 3286 11211

HIRSCH
Special weather statement, Sep 12, 3:23 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
323 PM MST MON SEP 12 2011

AZZ025-026-CAZ031-033-122315-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
323 PM MST MON SEP 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 415 PM MST/415 PM PDT/

AT 316 PM MST...POWERFUL THUNDERSTORMS 30 MILES SOUTHEAST OF YUMA
HAVE GENERATED A STRONG BAND OF WIND GUSTS MOVING TOWARD THE CITY OF
YUMA AND SURROUNDING COMMUNITIES.  WIND GUSTS OF BETWEEN 35 AND 45
MPH WILL SWEEP ACROSS THE YUMA AREA THROUGH 415 PM.

DENSE BLOWING DUST AND SAND WITH VISIBILITIES UNDER 1 MILE ARE ALSO
POSSIBLE.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3242 11457 3248 11481 3249 11483 3262 11482
      3270 11475 3269 11493 3274 11496 3306 11443
      3257 11407 3239 11454
TIME...MOT...LOC 2221Z 180DEG 0KT 3254 11448

HV
Special weather statement, Sep 12, 3:47 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
347 PM MST MON SEP 12 2011

AZZ022-023-122330-
MARICOPA AZ-
347 PM MST MON SEP 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 430 PM MST

AT 342 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PERRYVILLE...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   WHITE TANK MOUNTAIN PARK...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3384 11282 3367 11228 3335 11254 3342 11283
TIME...MOT...LOC 2246Z 208DEG 13KT 3348 11258

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 5:19 PM MSTSpecial Weather StatementPSR41 min
Sep 11, 5:22 PM MSTSpecial Weather StatementPSR38 min
Sep 11, 6:11 PM MSTSpecial Weather StatementPSRMaricopa49 min
Sep 11, 6:12 PM MSTSpecial Weather StatementPSRMaricopa48 min
Sep 11, 6:15 PM MSTDust Storm WarningPSR63 min
Sep 11, 6:37 PM MSTSpecial Weather StatementPSRGila38 min
Sep 11, 7:34 PM MSTAreal Flood AdvisoryPSRGila3 hr
Sep 11, 7:53 PM MSTSpecial Weather StatementPSRLa Paz37 min
Sep 12, 1:20 PM MSTSpecial Weather StatementPSR40 min
Sep 12, 1:21 PM MSTSpecial Weather StatementPSR39 min
Sep 12, 1:50 PM MSTSevere Thunderstorm WarningPSRMaricopa40 min
Sep 12, 2:24 PM MSTSpecial Weather StatementPSR51 min
Sep 12, 2:55 PM MSTSpecial Weather StatementPSR65 min
Sep 12, 3:13 PM MSTSevere Thunderstorm WarningPSRMaricopa32 min
Sep 12, 3:23 PM MSTSpecial Weather StatementPSR52 min
Sep 12, 3:38 PM MSTDust Storm WarningPSR82 min
Sep 12, 3:47 PM MSTSpecial Weather StatementPSRMaricopa43 min
Sep 12, 4:52 PM MSTAreal Flood AdvisoryPSRYuma113 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.